Oklahoma, 2006

Hail in Oklahoma, January 9, 2006

January 9, 2006 · NWS TSA · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 9, 9:00 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 9, 9:00 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
900 PM CST MON JAN 9 2006

.UPDATE...
UPDATED ZONES A LITTLE WHILE AGO TO ACCOUNT FOR INCREASING
COVERAGE OF PRECIP OVER THE AREA...AND ALSO FOR DEVELOPING
CONVECTION. LATEST RUN OF THE NAM COMING IN THIS EVENING IS
TRACKING UPPER SYSTEM A LITTLE MORE TO THE NORTH THAN THE PREVIOUS
RUN...AND ALSO JUST A BIT SLOWER...ACCOUNTING FOR CONVECTION A
LITTLE MORE TO THE WEST AND NORTH THAN EARLIER ANTICIPATED.

WILL ALSO UPDATE THE WINTER WEATHER ADVISORY THIS EVENING...BUT SEE
NO REASON TO MAKE ANY SIGNIFICANT CHANGES TO IT BASED SOLEY ON THE
NAM AND ITS LATEST TRACK OF THE SYSTEM THIS EVENING. BEST CHANCE
FOR ANY ACCUMULATING SNOW LATER TONIGHT INTO TUESDAY STILL LOOKS
TO BE MAINLY OVER THE FAR NORTH AND NORTHWESTERN PARTS OF THE
AREA...SO WILL LET ADVISORY STAND AS IS.

NO OTHER CHANGES PLANNED AT THIS TIME.

&&

.PREV DISCUSSION... (ISSUED 247 PM CST MON JAN 9 2006)

DISCUSSION...
AFTER WEEKS OF STRUGGLING WITH FIRE WEATHER PROBLEMS...ATTENTION
WILL TURN TO THE FIRST SIGNIFICANT PRECIPITATION EVENT SINCE EARLY
DECEMBER.

THE PAST SEVERAL DAYS OF MODEL RUNS HAVE SHOWN POOR CONSISTENCY WITH
THE STRENGTH AND TRACK OF THE UPPER SYSTEM CURRENTLY FORMING OVER
ERN NM. 12Z MODELS RUNS HAVE FINALLY OFFERED SOME CONSENSUS...WITH
CLOSED UPPER LOW EJECTING ACROSS ERN OK EARLY TOMORROW MORNING AND
MOVING INTO MO TUESDAY AFTERNOON. CLOSELY EXAMINED THE 700-500MB
LAYERS WHICH IS TYPICALLY THE PRIMARILY DENDRITIC GROWTH REGION.
THIS LAYER RAPIDLY SATURATES LATE THIS EVENING...WITH LAYERED
TEMPERATURE AROUND -15C...PERFECT FOR ICE NUCLEATION. BEST LIFT
SHOULD SHIFT FROM NE OK TOWARD 12Z INTO SE KS/SW MO TOWARD 18Z.

SNOW ACCUMULATION WILL BE HAMPERED BY WARM SOIL CONDITIONS...WITH
5SM BARE SOIL TEMPS STILL RUNNING IN THE LOWER TO MID 40S.
HOWEVER...THE POTENTIAL EXISTS FOR SOME RAPID SNOW BURSTS...WHICH
COULD OVERCOME THE WARM GROUND CONDITIONS. HAVE ALREADY ISSUED AN
ADVISORY FOR NE OK...WITH RAIN MIXING WITH AND EVENTUALLY CHANGING
TO SNOW LATE TONIGHT. SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE
FROM AROUND AN INCH IN THE SRN PARTS OF THE ADVISORY TO NEAR 3 INCHES
ALONG THE KANSAS BORDER.

**NOTE** 18Z NAM IS NOW CONSIDERABLY SLOWER AND FARTHER S WITH THE
UPPER LOW THAN THE 12Z RUN. WATER VAPOR IMAGERY CONTINUES TO SHOW
THIS SYSTEM DIGGING OVER ERN NM/FAR WRN TX...SO IT COULD BE ONTO
SOMETHING. EVENING SHIFT MAY NEED TO FURTHER REDEFINE THE
ADVISORY...ESPECIALLY IF 00Z RUNS SUPPORT THIS DIFFERENT STORM TRACK.

UPPER SYSTEM RAPIDLY EJECTS EWD BY WEDNESDAY...WITH TEMPS REBOUNDING
BACK TO ABOVE SEASONAL NORMS.

EXTENDED...
NOT MANY CHANGES NEEDED FOR THE EXTENDED. REASONABLE AGREEMENT
BETWEEN THE 00Z/09 GFS AND 12Z/08Z ECMWF WITH NEXT TROF BY LATE
WEEK...ALTHOUGH THE 00Z ECMWF IS MUCH SLOWER AND FARTHER S WITH THIS
SYSTEM. THIS FORECAST WONT DEVIATE TOO MUCH FROM THE GFS SOLUTION.
WILL INTRODUCE POPS FOR OUR ERN COUNTIES FOR LATE THURSDAY
NIGHT/EARLY FRIDAY.

COOLER BEHIND THE FRONT ON FRIDAY...BUT A QUICK WARMUP FOR NEXT
WEEKEND AS MID-LEVEL SHORTWAVE RIDGING BUILDS. NEXT FRONT SCHEDULED
TO PASS THROUGH ON MONDAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY FROM MIDNIGHT TUESDAY TO NOON TUESDAY
     FOR OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
Hazardous weather outlook, Jan 9, 9:25 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
925 PM CST MON JAN 9 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
924 PM CST MON JAN 9 2006

... SLIGHT CHANCE OF SEVERE STORMS ACROSS MOST OF EASTERN
   OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING...

...ACCUMULATING SNOW POSSIBLE ACROSS PARTS OF NORTHEAST OKLAHOMA
   LATE TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING .

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK..SIGNIFICANT
	AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
        ONSET...ONGOING.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...

A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE AREA TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS
THE AREA. THIS EVENING IN RESPONSE TO THE VERTICAL LIFT AHEAD OF
THE SYSTEM. SUFFICIENT ELEVATED INSTABILITY COMBINED WITH COLD
AIR ALOFT MAY RESULT IN A FEW STORMS TO BECOME SEVERE...WHERE
HAIL TO THE SIZE OF NICKELS WILL BE POSSIBLE. THE SEVER WEATHER
THREAT SHOULD TAPER OFF AROUND MIDNIGHT.

LATER TONIGHT... SOME OF THE LIQUID PRECIPITATION MAY MIX WITH OR
CHANGE TO SNOW ACROSS NORTHEAST OKLAHOMA. THE BEST CHANCE OF
ACCUMULATING SNOW WILL BE NEAR THE KANSAS BORDER LATER TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
WITH ONLY ISOLATED SEVERE STORMS ANTICIPATED...
SPOTTER ACTIVATION NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY...HIGH FIRE WEATHER POTENTIAL.
THURSDAY...HIGH FIRE WEATHER POTENTIAL.
FRIDAY...HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER LOW RESPONSIBLE FOR PRECIPITATION TONIGHT WILL LIKELY
HAVE SOME RAIN AND SNOW LINGERING INTO THE MORNING HOURS AS IT
MOVES AWAY. WARMER TEMPERATURES AND SOUTH WINDS WILL RETURN FROM
WEDNESDAY INTO FRIDAY AGAIN INCREASING THE FIRE DANGER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jan 9, 8:57 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
857 PM CST MON JAN 9 2006

OKZ074-075-100330-
HASKELL OK-LATIMER OK-
857 PM CST MON JAN 9 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     HASKELL AND LATIMER

AT 857 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF LEQUIRE...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE...
MC CURTAIN AND KEOTA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Adair

When
January 9, 10:24 PM CST
Where
Adair County, Westville
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.983, -94.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491334.